New Mexico, 2004Damaging Wind in New Mexico, August 29, 2004
August 29, 2004 · NWS ABQ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 29, 1:35 PM MST, 5 hours 45 minutes earlier.
Area forecast discussion, Aug 29, 1:35 PM MST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT SUN AUG 29 2004
.DISCUSSION...PLENTY OF LOW LEVEL MOISTURE IN PLACE AS FAR WEST AS
THE CONTINENTAL DIVIDE. THE LACK OF WIDESPREAD LOW CLOUDS ACROSS THE
EAST HAS ALLOWED FOR PLENTY OF DAYTIME HEATING IN THE CENTRAL
MOUNTAIN CHAIN. ALREADY SEE ISOLATED SHOWERS AND THUNDERSTORMS ALONG
THE CENTRAL MOUNTAIN CHAIN AND A QUICK OBSERVATION OUTSIDE REVEALS
PLENTY OF ACCAS. AS DAYTIME HEATING PROGRESSES ALL AREAS EXCEPT THE
EXTREME NORTHWEST CORNER OF THE STATE SHOULD SEE ISOLATED SHOWERS AND
THUNDERSTORMS BY LATE AFTERNOON AND INTO THE EVENING HOURS. FOR THE
REMAINDER OF THE FORECAST UPR LVL RDG TO REMAIN WEST OF THE AREA
KEEPING NM IN NORTHWEST FLOW ALOFT. EACH AFTERNOON AND EVENING WILL
SEE ISOLATED SHOWERS AND THUNDERSTORMS FORMING OVER THE MOUNTAINS
DURING THE EARLY AFTERNOON AND THEN MOVING INTO THE LOWLANDS AS THE
AFTERNOON PROGRESSES AND INTO THE EVENING HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 052/088 055/088 056 16000
GALLUP.................... 045/085 045/086 048 16111
GRANTS.................... 046/085 046/085 048 16111
GLENWOOD.................. 050/092 053/090 057 16111
CHAMA..................... 040/077 044/076 044 16211
LOS ALAMOS................ 048/078 051/078 050 16211
RED RIVER................. 040/068 041/067 040 16222
TAOS...................... 045/077 045/079 045 16221
SANTA FE.................. 051/078 050/079 051 16211
SANTA FE AIRPORT.......... 053/080 052/082 053 16211
ESPANOLA.................. 050/080 050/085 052 16211
ALBUQUERQUE HEIGHTS....... 061/084 060/085 061 16211
ALBUQUERQUE VALLEY........ 054/085 056/086 061 16211
ALBUQUERQUE FOOTHILLS..... 058/082 057/083 058 16211
ALBUQUERQUE WEST MESA..... 061/086 060/085 060 16211
SOCORRO................... 056/087 058/086 060 16211
SANDIA PARK/CEDAR CREST... 051/076 050/077 052 16221
MORIARTY/ESTANCIA......... 052/081 052/080 053 16222
CARRIZOZO................. 057/082 057/082 056 16211
RUIDOSO................... 052/075 051/076 051 16222
RATON..................... 047/078 048/079 049 16222
LAS VEGAS................. 048/076 047/078 049 16222
ROY....................... 052/079 052/081 052 16222
CLAYTON................... 057/081 056/082 056 16222
SANTA ROSA................ 055/085 056/086 056 16222
TUCUMCARI................. 062/086 061/086 060 16222
FORT SUMNER............... 057/087 058/086 058 16222
CLOVIS.................... 061/083 059/085 059 16222
PORTALES.................. 061/084 059/086 059 16222
ROSWELL................... 064/087 062/089 061 16222
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
16
Hazardous weather outlook, Aug 29, 5:00 AM MST, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN AUG 29 2004
NMZ001>021-026-301200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT SUN AUG 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 29, 5:05 PM MST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 PM MDT SUN AUG 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL CONCHAS 35.40N 104.19W
08/29/2004 0.88 INCH SAN MIGUEL NM LAW ENFORCEMENT
&&
46Local storm report, Aug 29, 6:34 PM MST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
734 PM MDT SUN AUG 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 17 WNW NARA VISA 35.70N 103.38W
08/29/2004 0.75 INCH HARDING NM PUBLIC
&&
46Local storm report, Aug 29, 6:51 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
751 PM MDT SUN AUG 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 8 NE LOGAN 35.44N 103.34W
08/29/2004 0.75 INCH QUAY NM LAW ENFORCEMENT
&&
RTJLocal storm report, Aug 29, 7:03 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
803 PM MDT SUN AUG 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 13 NE LOGAN 35.49N 103.28W
08/29/2004 1.00 INCH QUAY NM LAW ENFORCEMENT
&&
46Thunderstorm Wind, Bernalillo
- When
- August 29, 7:20 PM MST
- Where
- Bernalillo County, Albuquerque
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.083, -106.567
An isolated and small, dry microburst hit the Puerto del Sol Golf Course just after the course had closed which produced tree damage over an area of about 350 yards wide and 250 yards downwind. The damage pattern suggested a very shallow outflow on the surface of only about 10-20 feet above ground. About 11 Russian olive trees less than 20 feet tall were pushed over, while 6 taller adjacent cottonwoods lost large 10-14 inch diameter limbs below 20 feet height and no limbs above 20 feet. Poor root ball condition of the ornamental olive trees likely contributed to their tendency to topple. An eastward moving line of convection had produced thunderstorms until about 40 miles west of Albuquerque, but no thunder or lightning was reported as the showers passed over the city that evening. The Albuquerque Airport ASOS located about 1.5 miles south of the Golf Course only reported wind gusts to around 40 mph (37 knots).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in South Carolina, August 29, 2004$17 million · 3 events
- Flash Flooding and Hail in New York, August 29, 2004$772,000 · 1.75 in hail · 8 events
- Tropical Storm in South Carolina, August 29 to 30, 2004$320,000 · 7 events
- Flash Flood in South Carolina, August 29, 2004$400,000 · 1 event
- Flash Flooding in South Carolina, August 29, 2004$300,000 · 2 events
- Lightning Strikes in Georgia, August 29, 2004$260,000 · 2 events
- Hail in Texas, August 29, 2004$250,000 · 1 in hail · 1 event
- Flash Flood in New York, August 29, 2004$160,000 · 1 event
- Damaging Wind in New York, August 29, 2004$100,000 · 60 kt wind · 1 event
- Lightning Strike in New York, August 29, 2004$100,000 · 1 event
- Lightning Strike in New York, August 29, 20045 injured · 1 event
- Flash Flood in New York, August 29, 2004$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418894.